Question regarding anti-depressants

Discussion in 'Fibromyalgia Main Forum' started by Betsy2, Jan 2, 2006.

  1. Betsy2

    Betsy2 New Member

    I have been taking Wellbutrin twice a day for at least 5 years. Do they eventually quit working? I take them for pain and depression. However, lately I have been in a lot of pain and more depressed than usual.
  2. justlikemom

    justlikemom New Member

    As with many medications, your body can get so used to them that the usual dose is less effective. It may be time to increase your dose.
  3. Juloo

    Juloo Member

    Zoloft did fade out on me after 3 years. I was switched (successfully) to Effexor XR, which is a SNRI rather than a SSRI.
  4. Bambi

    Bambi New Member

    movie stars were just plain nuts about the anti depressants and other things. I am no longer so sure of that, their affiliations aside. I have read several articles lately and heard various reports on television that are beginning to make me question the safety of these drugs.

    First I guess there's the sudden realization that they need to be "weaned" off when you quit them. But I've read and seen more information that brings not only their side effects to concern, but what is is they are doing to our brains.

    First off there is NO proof anywhere that there are chemical embalances in the brain. If there ARE such thngs noone is sure WHY these medications seem to help. I've read several things that at least suggest that they may kill of the brain cells in the areas where they go in the brain.
    This would make them "not work" all of a sudden as that portion of the brain would be gone. NO?

    I'm not a doctor or near it so it's just a personal opinion and one that is growing. I read one article that even suggested that even clinical depression may be a "normal" thing for some people at various times in their lives and that talk therapy and a lot of support can bring someone through it as well as drugs can.

    They tried me on so many of the antidepressants after my dad died, and I had serious side effects from all but Prozac. I was on it for 8 years when it suddenly started effecting my Asthma (a rare but true side effect). Since so many touted the use of SSRI's for FM pain, though I'd never experienced ANY pain relief from the Prozac..I tried several times to start it again. Each time it
    immediately effected my Asthma so I had to forget it.

    I take Trazadone for sleep but it so far has not caused me any apparent side effects, nor has it apparently made any changes in my moods..but it does allow me to go to sleep, stay asleep and wake up refreshed. It doesn't work that way for everyone, some wake up groggy from what I've read here.

    I am trying to just stick with the things that I KNOW are relieving my pain, adding to my ability to function and not add anything else. Even at that it seems like a lot of
    medication when you include the supplements and vitamins I take..but it took years of slowly adding things and getting rid of anything that didn't help to reach a point where I
    can do pretty well with the pain, memory issues and activity.

    I think everyone should do like I did, try whatever they or their doctors think might help and then stop whatever doesn't. So I wouldn't ever say "don't take SSRI's". But for me I see NO advantage to them and do see possisble serious disadvantages.

    I would also just suggest that people research what is going on in nursing homes in Texas right now. You can put in "nursing homes in Texas, banning""or things like that in Google. I did research on the MSN Search so I suppose it's on all of them.[This Message was Edited on 01/03/2006]